Alert archive / Kansas / River Flood Warnings in 2013
River Flood Warning 41, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Aug 5, 2013, 4:59 AM CDT for Wilson County, Kansas. It took effect at Aug 5, 2013, 6:07 AM CDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2013, 4:59 AM CDT (09:59 UTC)
- In effect from
- Aug 5, 2013, 6:07 AM CDT
- Expired
- Aug 6, 2013, 3:51 AM CDT
- In force
- 22 hr
- Issued by
- NWS Wichita, KS
- Flood severity
- Minor
County Wilson County, KS
The radar
The Wichita radar (KICT), 150 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Fall River (KS) at Fredonia (FRNK1). The gauge peaked at 23.30 ft at Aug 5, 2013, 11:00 AM CDT.
- Action stage
- 15 ft
- Minor stage
- 17 ft
- Moderate stage
- 27 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07169500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
877
WGUS43 KICT 050959
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
459 AM CDT MON AUG 5 2013
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Fall River At Fredonia affecting Wilson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC205-052359-
/O.NEW.KICT.FL.W.0041.130805T1107Z-130806T0852Z/
/FRNK1.1.ER.130805T1107Z.130805T1800Z.130805T2052Z.NO/
459 AM CDT MON AUG 5 2013
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Fall River At Fredonia.
* Until late tonight.
* At 4:45 AM Monday the stage was 15.4 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to
rise to near 21.5 feet by this afternoon. The river will fall below
flood stage by late this afternoon.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Tue Wed Thu
Fredonia 17.0 15.4 Mon 05 AM 7.5 5.2 4.8
$$
bk1 follow-up statement
507
WGUS83 KICT 060851
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
351 AM CDT TUE AUG 6 2013
...The flood warning is cancelled for the following river in
Kansas...
Fall River At Fredonia affecting Wilson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC205-060921-
/O.CAN.KICT.FL.W.0041.000000T0000Z-130806T0852Z/
/FRNK1.1.ER.130805T1016Z.130805T1600Z.130805T2242Z.NO/
351 AM CDT TUE AUG 6 2013
The Flood Warning is cancelled for
The Fall River At Fredonia.
* At 3:30 AM Tuesday the stage was 10.2 feet.
* Flood stage is 17.0 feet.
* Fell below flood stage at 5:42 PM Monday.
* Forecast...The river will continue to fall to 8.2 feet by Wednesday
morning.
* Impact...At 17.0 feet...Flood waters backup into residential yards
located 1 mile south of Fredonia near the gage site off of Highway
96. Expect bank overflows on both banks.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Wed Thu Fri
Fredonia 17.0 10.2 Tue 03 AM 8.2 5.6 4.8
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Aug 5, 4:19 AM CDT, 40 minutes earlier.
Area forecast discussion, Aug 5, 4:19 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 419 AM CDT MON AUG 5 2013 .SHORT TERM...(TODAY THROUGH WEDNESDAY) ISSUED AT 417 AM CDT MON AUG 5 2013 THE COMBINATION OF STRATUS BUILD DOWN EFFECTS AND VERY MOIST BOUNDARY LAYER WILL GIVE WAY TO AREAS OF DENSE FOG THIS MORNING...MAINLY FOR LOCATIONS WEST OF I-135. OTHERWISE...EXTREMELY HEAVY RAINFALL FROM TRAINING THUNDERSTORMS WAS ON-GOING OVER SOUTHEAST KANSAS EARLY THIS MORNING...DUE TO STRONG MOISTURE TRANSPORT OF HIGH PRECIPITABLE WATER AIRMASS BEING FOCUSED UPSTREAM FROM INITIATION POINT. THIS IS A CLASSIC BACK-BUILDING SIGNAL WHICH TYPICALLY RESULTS IN VERY SIGNIFICANT FLASH FLOODING...WITH PORTIONS OF SOUTHEAST KANSAS AT HIGH RISK THIS MORNING. THIS CONVECTION SHOULD GRADUALLY TAPER OFF DURING THE MORNING HOURS. MEANWHILE THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON ALONG ANY RESIDUAL SURFACE BOUNDARY WHERE CONVERGENCE IS MAXIMIZED AND WITH-IN MOIST UPSLOPE REGIME OVER NORTHWEST KANSAS. OMINOUS LOOKING SIGNAL FOR HEAVY RAIN AGAIN TONIGHT AS THUNDERSTORMS COULD BECOME MORE WIDESPREAD OVER CENTRAL KANSAS AND SPREAD SLOWLY EASTWARD OVERNIGHT...AS LOW-LEVEL JET INCREASES IN RESPONSE TO STRENGTHENING UPPER JET ACROSS THE NORTHERN PLAINS. THE VERY MOIST AIRMASS WILL SUPPORT HIGH RAINFALL RATES AND POSSIBLE RE-NEWED FLOODING...AND SOME SIGNIFICANT FLOODING COULD OCCUR DUE SATURATED SOILS THEREFORE WE WILL EXPAND THE FLOOD WATCH IN TIME AND SPACE. ALSO IF THERE IS ENOUGH CLEARING OF SKIES TODAY THE AFTERNOON HEAT INDICES COULD SOAR INTO ADVISORY LEVELS. THE UNSETTLED WEATHER PATTERN WILL CONTINUE FOR TUESDAY BUT MORE SO FOR WEDNESDAY NIGHT AS MODELS SHOWS YET ANOTHER OMINOUS HEAVY RAIN/FLOODING SIGNAL...WITH STRONG ISENTROPIC LIFT OF RICH MOISTURE OVER-RUNNING THE LOW LEVEL FRONTAL BOUNDARY. THE FLOOD WATCH COULD BE EXTENDED EVEN FURTHER IN TIME BY LATER SHIFTS. .LONG TERM...(THURSDAY THROUGH SUNDAY) ISSUED AT 417 AM CDT MON AUG 5 2013 UNFORTUNATELY THE SYNOPTIC PATTERN PREDICTED BY THE LONG RANGE MODELS LOOKS TO KEEP THE WEATHER UNSETTLED WITH ADDITIONAL CHANCES OF THUNDERSTORMS FOR KANSAS...ESPECIALLY FOR THURSDAY AND THE UPCOMING WEEKEND. THIS WOULD ONLY PROLONG THE EXTREMELY WET PATTERN AND CAUSE MORE FLOODING FOR SOME OF THE REGION. JAKUB && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1136 PM CDT SUN AUG 4 2013 AREAS OF IFR AND MVFR CIGS AND VSBYS WILL PLAGUE THE CENTRAL KANSAS TERMINALS THROUGH MONDAY MORNING. MEANWHILE SCATTERED TO NUMEROUS CONVECTION WITH HEAVY RAINFALL WILL AFFECT SOUTHEAST KANSAS INTO EARLY MONDAY MORNING. A GENERAL IMPROVEMENT TO VFR IS EXPECTED BY MONDAY AFTERNOON ALL AREAS WITH RENEWED CONVECTION POSSIBLE LATER MONDAY EVENING. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 93 74 96 73 / 20 80 30 50 HUTCHINSON 92 73 95 72 / 30 90 20 50 NEWTON 91 73 93 72 / 20 90 40 50 ELDORADO 91 73 93 72 / 40 90 50 40 WINFIELD-KWLD 95 74 97 73 / 20 60 30 40 RUSSELL 90 72 93 70 / 40 90 10 50 GREAT BEND 92 72 93 70 / 30 90 10 50 SALINA 89 73 93 71 / 30 100 30 50 MCPHERSON 91 73 94 72 / 30 90 30 50 COFFEYVILLE 93 75 96 75 / 90 80 50 30 CHANUTE 90 73 93 72 / 90 90 80 30 IOLA 89 73 91 72 / 80 100 80 30 PARSONS-KPPF 92 73 94 73 / 90 90 60 30 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH TUESDAY MORNING FOR KSZ032-033-047>053- 067>072-083-092>096-098>100. DENSE FOG ADVISORY UNTIL 10 AM CDT THIS MORNING FOR KSZ032-033- 047>051-067-068-082-083-091-092. &&
Hazardous weather outlook, Aug 5, 4:38 AM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 438 AM CDT MON AUG 5 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-060945- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 438 AM CDT MON AUG 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT TRAINING THUNDERSTORMS WILL CAUSE FLOODING OVER SOUTHEAST KANSAS THIS MORNING...WITH SOME SIGNIFICANT FLOODING POSSIBLE. PLEASE REFER TO THE FLOOD WATCH FOR MORE DETAILS. THUNDERSTORMS ARE EXPECTED TO RE-DEVELOP THIS AFTERNOON OVER CENTRAL KANSAS...AND BECOME MORE WIDESPREAD TONIGHT FOR MUCH OF THE REGION. THE PRIMARY RISK WILL BE HEAVY RAINFALL FROM THESE THUNDERSTORMS LEADING TO MORE FLOODING PROBLEMS. PLEASE SEE LATEST FLOOD WATCH FOR ADDITIONAL INFORMATION. NUMEROUS COUNTY FLOOD AND RIVER WARNINGS REMAIN IN EFFECT ACROSS CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS FROM RECENT HEAVY RAINS. PLEASE REFER TO THE LATEST FLOOD STATEMENTS AND WARNINGS FOR DETAILS. HEAT INDICES OF 100 TO 105 DEGREES ARE POSSIBLE OVER SOUTHERN KANSAS FOR THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERAL COUNTY AND RIVER FLOOD WARNINGS WILL LIKELY REMAIN IN EFFECT INTO TUESDAY AND MAYBE LONGER FOR PARTS OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. PLEASE REFER TO THE LATEST FLOOD STATEMENTS AND WARNINGS FOR DETAILS. CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGHOUT THE WEEK AND INTO THE UPCOMING WEEKEND ACROSS THE AREA. THE HIGHEST CHANCES FOR AREA-WIDE THUNDERSTORMS WILL BE FOR TUESDAY NIGHT THROUGH THURSDAY MORNING. THIS WILL ONLY PROLONG OR WORSEN THE FLOODING PROBLEMS ACROSS THE REGION. HEAT INDICES OF 100 TO 105 DEGREES ARE FORECAST IN SOUTH CENTRAL AND SOUTHEAST KANSAS FOR THE AFTERNOON HOURS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP CJ
In the hours before
Special weather statement, Aug 5, 12:54 AM CDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1254 AM CDT MON AUG 5 2013 KSZ094-095-098-099-050630- CHAUTAUQUA-ELK-MONTGOMERY-WILSON- 1254 AM CDT MON AUG 5 2013 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CHAUTAUQUA...ELK...MONTGOMERY AND WILSON COUNTIES... AT 1253 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR ELK CITY...OR 18 MILES NORTHEAST OF SEDAN...AND MOVING EAST AT 15 MPH. WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. && LAT...LON 3721 9605 3743 9600 3739 9552 3701 9552 TIME...MOT...LOC 0554Z 288DEG 13KT 3730 9593 SMITH
Local storm report, Aug 5, 2:39 AM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
239 AM CDT MON AUG 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 AM FLASH FLOOD FREDONIA 37.53N 95.82W
08/05/2013 WILSON KS LAW ENFORCEMENT
STREET FLOODING ALL OVER TOWN.
&&
BDKLocal storm report, Aug 5, 4:57 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
457 AM CDT MON AUG 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 AM FLASH FLOOD FREDONIA 37.53N 95.82W
08/05/2013 WILSON KS LAW ENFORCEMENT
EXTREME STREET FLOODING AND STANDING WATER IN FREDONIA
FROM VERY HEAVY RAIN. SOME EVACUATIONS WERE BEING DONE
FOR RESIDENTS IN TOWN DUE TO THE RISING WATER.
&&
CDJThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:58 PM CDT | Areal Flood Warning | ICT | Harvey, Reno, Rice | 24 hr |
| Aug 4, 8:11 PM CDT | Areal Flood Warning | ICT | Barton | 19 hr |
| Aug 4, 10:35 PM CDT | Special Weather Statement | ICT | Montgomery | 25 min |
| Aug 4, 10:43 PM CDT | Areal Flood Warning | ICT | Sedgwick | 12 hr |
| Aug 4, 11:15 PM CDT | Areal Flood Warning | ICT | Labette, Montgomery, Neosho, Wilson | 8 hr |
| Aug 5, 12:43 AM CDT | Flash Flood Warning | ICT | Chautauqua, Elk, Greenwood, Labette, Montgomery, Neosho and 1 more | 9 hr |
| Aug 5, 12:54 AM CDT | Special Weather Statement | ICT | Montgomery | 36 min |
| Aug 5, 1:41 AM CDT | Areal Flood Warning | ICT | Greenwood | 9 hr |
| Aug 5, 3:32 AM CDT | Dense Fog Advisory | ICT | Barton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 7 more | 6 hr |
| Aug 5, 3:56 AM CDT | River Flood Warning | ICT | Montgomery, Wilson | 70 hr |
| Aug 5, 4:58 AM CDT | River Flood Warning | ICT | Wilson | 15 hr |
| Aug 5, 5:01 AM CDT | River Flood Warning | ICT | Sedgwick | 9 hr |
| Aug 5, 8:45 AM CDT | River Flood Warning | ICT | Montgomery | 4 days |
| Aug 5, 9:37 AM CDT | Areal Flood Warning | ICT | Labette, Montgomery, Wilson | 24 hr |
| Aug 5, 5:54 PM CDT | Special Weather Statement | ICT | Harper | 36 min |
| Aug 5, 6:17 PM CDT | Areal Flood Warning | ICT | Harvey, Reno, Rice | 18 hr |
Nearby
River Flood Warnings in Kansas, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.